Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Oct 22, 2007, 3:37 AM CDT for 5 counties in Texas. It took effect at Oct 22, 2007, 10:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2007, 3:37 AM CDT (08:37 UTC)
- In effect from
- Oct 22, 2007, 10:00 AM CDT
- Expired
- Oct 23, 2007, 4:29 AM CDT
- In force
- 18 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 220837 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 337 AM CDT MON OCT 22 2007 ...WIND ADVISORY FOR COASTAL COUNTIES ACROSS SOUTHEAST TEXAS... .STRONG NORTH WINDS BEHIND A PASSING COLD FRONT. TXZ214-235>238-221645- /O.NEW.KHGX.WI.Y.0005.071022T1500Z-071023T0600Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 337 AM CDT MON OCT 22 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT TUESDAY. A STRONG COLD FRONT WILL PUSH OFF THE COAST LATER THIS MORNING. WINDS WILL SHIFT TO THE NORTH AS THIS OCCURS AND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH HIGHER GUSTS POSSIBLE. THESE HIGH WINDS WILL LIKELY PERSIST INTO A GOOD PORTION OF THE NIGHT... ESPECIALLY AT THE IMMEDIATE COAST...AND THIS ADVISORY MAY NEED TO BE EXTENDED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
3 follow-up statements
000 WWUS74 KHGX 221649 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1149 AM CDT MON OCT 22 2007 ...WIND ADVISORY FOR COASTAL COUNTIES ACROSS SOUTHEAST TEXAS... .STRONG NORTH WINDS BEHIND A PASSING COLD FRONT. TXZ214-235>238-222100- /O.CON.KHGX.WI.Y.0005.000000T0000Z-071023T0600Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1149 AM CDT MON OCT 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY. A STRONG COLD FRONT WILL CONTINUE TO PUSH OFFSHORE THIS AFTERNOON. NORTH WINDS WILL INCREASE AS THIS OCCURS WITH SPEEDS OF 20 TO 35 MPH...WITH HIGHER GUSTS POSSIBLE. THESE HIGH WINDS WILL LIKELY PERSIST INTO A GOOD PORTION OF THE NIGHT... ESPECIALLY AT THE IMMEDIATE COAST...AND THIS ADVISORY MAY NEED TO BE EXTENDED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
000 WWUS74 KHGX 221922 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 222 PM CDT MON OCT 22 2007 ...WIND ADVISORY FOR COASTAL COUNTIES ACROSS SOUTHEAST TEXAS... .STRONG NORTH WINDS BEHIND A PASSING COLD FRONT WILL PERSIST OVERNIGHT. TXZ214-235>238-231200- /O.EXT.KHGX.WI.Y.0005.000000T0000Z-071023T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 222 PM CDT MON OCT 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT TUESDAY. A STRONG COLD FRONT HAS PUSHED OFF THE UPPER TEXAS COAST WITH VERY STRONG NORTHWEST TO NORTH WINDS BEHIND IT. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS ALONG THE COAST WITH GUSTS TO GALE FORCE POSSIBLE. A TIGHT PRESSURE GRADIENT IS EXPECTED TO REMAIN IN PLACE WHICH WILL SUPPORT THE STRONG WINDS OVERNIGHT. THE PRESSURE GRADIENT WILL RELAX TUESDAY ALLOWING FOR WINDS TO DIMINISH BELOW 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
000 WWUS74 KHGX 230929 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 429 AM CDT TUE OCT 23 2007 ...WIND ADVISORY CANCELED... TXZ214-235>238-231030- /O.CAN.KHGX.WI.Y.0005.000000T0000Z-071023T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 429 AM CDT TUE OCT 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELED THE WIND ADVISORY. STRONG NORTHWEST WINDS WILL BE ON TAP TODAY BUT SHOULD REMAIN JUST BELOW CRITERIA FOR A WIND ADVISORY. WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS NEAR 30 MPH FOR THE INLAND PORTIONS OF THE COASTAL COUNTIES. AREAS ALONG THE IMMEDIATE COAST CAN EXPECT WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 22, 3:20 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 22, 3:20 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 AM CDT MON OCT 22 2007 .DISCUSSION... COLD FRONT IS STILL ON THE WAY AND SHOULD BE MOVING INTO THE NORTHERN ZONES BY SUNRISE AND OFF THE COAST MID/LATE MORNING. THIN BAND OF SHOWERS AND ISOLATED TSTMS HAS DEVELOPED ALONG THE BOUNDARY IN N & CNTL TX. EXPECT PRECIP TO INCREASE IN AREAL COVERAGE AS IT MOVES CLOSER TO THE COAST AND ENCOUNTERS SOME 1.8-2 PWS CURRENTLY MOVING UP FROM THE MIDDLE TX COAST. HIGH TEMPS WILL BE IN THE MORNING - RIGHT BEFORE THE FRONT HITS THEN FALL THRU THE DAY AND INTO THE UPPER 50S TO LOWER 60S BY THE EVENING DRIVE HOME. MAY STILL HAVE SOME LINGERING SHRA BEHIND THE FRONT. WILL ALSO POST A WIND ADVSY FOR THE COAST STARTING AT 10 AM DUE TO EXPECTED WINDY CONDITIONS POST FROPA. THAT MUCH WE ARE FAIRLY CONFIDENT ABOUT. WISH WE COULD SAY THE SAME ABOUT THE NEXT SEVERAL DAYS MODELS STILL FLIP FLOPPING FROM RUN-TO-RUN AND DONT KNOW HOW THE UPPER PATTERN WILL EVOLVE AFTER TODAY. WHERE/WILL WILL THE TROF CUT-OFF? AFTER COOR WITH SURROUNDING OFFICES...WEVE AGREED THAT GOING WITH THE GFS ENSEMBLE MEAN IS PROBABLY THE BEST WAY TO HANDLE THE SHORT TERM. THIS SOLN KEEPS THE H5 LOW OVER THE SOUTHERN PLAINS. WHAT THIS WOULD MEAN FOR SE TX IS COOLER TEMPS AS LONG AS IT SITS THERE DUE TO THICKNESSES IN THE 540S & 550S ALONG WITH LINGERING PERIODS OF WRAP-AROUND CLOUDINESS. SO FOR THE SHORT TERM (TUE/WED) NUDGED DAYTIME TEMPS DOWN QUITE A BIT AND KEPT A GOOD DEAL OF CLOUDINESS IN PLACE - MORE IN LINE WITH NGM/NAM MOS NUMBERS. OF COURSE...IF THE PATTERN ENDS UP BEING MORE PROGRESSIVE AND FASTER - CLOUDS WILL THIN OUT... THICKNESSES AND TEMPS WILL BE WARMER. DIDNT MESS WITH ONGOING EXTENDED FCST VERY MUCH DUE TO CONSIDERABLE UNCERTAINTY IN THE FIRST PERIODS. GENERALLY JUST INDICATING A SLOW MODERATING TREND INTO NEXT WEEKEND. MAY SEE ANOTHER REINFORCING COOL AIRMASS MOVE INTO THE AREA SOMETIME NEXT WEEKEND. 47 && .MARINE... NOT PLANNING ON TOO MANY CHANGES WITH THE GOING FCST FOR THE COMING CHANGES. COLD FRONT LOOKS TO BE ON TRACK FOR PASSAGE INTO THE BAYS/ NEARSHORE WATERS AOA 17Z. WE ARE STILL LOOKING FOR WINDS IN THE 20- 30KT RANGE AND SOME GUSTS TO GALE FORCE. WINDS SHOULD REMAIN STRONG THROUGH MOST OF TUES BUT LESS GUSTY. AS SUCH...THE SCA MIGHT NOT BE DROPPED UNTIL TUES NIGHT. THIS OFFSHORE TO PERSIST UNTIL THURS WHEN THE UPPER LOW FINALLY MOVES OUT TO THE NNE. BUT EVEN THEN PROGS ARE MORE ELY THAN SELY FOR THE END OF THE WEEK. 41 && .AVIATION... STARTING TO SEE SOME DEVELOPMENT MOVING IN FROM THE WEST THIS MORN- ING AS THE FRONT CONTINUES TO BEAR DOWN ON US. ALSO CANNOT RULE OUT THE POSSIBILITY OF LOW CLOUDS/FOG THESE NEXT SEVERAL HOURS AS DWPTS SLOWLY RISE. CANNOT ARGUE THAT MUCH WITH FROPA TIMES THAT HAVE BEEN ADVERTISED THUS FAR...SO NOT MANY CHANGES PLANNED WITH THE 12Z NEXT PACKAGE. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 64 49 62 49 66 / 90 10 10 10 10 HOUSTON (IAH) 69 51 64 49 67 / 90 10 10 10 10 GALVESTON (GLS) 78 57 64 55 66 / 90 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...WIND ADVSY COASTAL COUNTIES 10 AM-MIDNIGHT. GM...SMALL CRAFT ADVSY BAYS AND GULF. &&
Hazardous weather outlook, Oct 21, 4:03 AM CDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 AM CDT SUN OCT 21 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-221200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 403 AM CDT SUN OCT 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY CONDITIONS ARE EXPECTED ON MONDAY IN THE WAKE OF A STRONG COLD FRONT. A WIND ADVISORY MAY BE REQUIRED FOR SOME LOCATIONS ACROSS SOUTHEAST TEXAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.